Thunderstorm Wind, Walker
- When
- July 4, 4:42 PM CST
- Where
- Walker County, Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.833, -87.283
A few trees and power lines were knocked down in Jasper. Quarter size hail was reported in Sumiton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A few trees and power lines were knocked down in Jasper. Quarter size hail was reported in Sumiton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 4, 1:33 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 233 PM CDT SUN JUL 4 2004 .SYNOPSIS...THUNDERSTORM COMPLEX WILL MOVE ACROSS THE NORTHERN SECTIONS OF THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. && .SHORT TERM...LATEST RADAR LOOPS INDICATE SHOWERS AND THUNDERSTORMS APPROACHING THE NORTHWEST SECTIONS. WILL BASE POPS FOR TONIGHT ON THE LATEST RADAR JUST BEFORE RELEASE. WEAK RIDGE WILL REMAIN ACROSS THE AREA MONDAY AND TUESDAY. WILL GO WITH SLIGHT CHANCE POPS ALL SECTIONS MAINLY DURING THE AFTERNOON AND EVENING HOURS. ON WEDNESDAY...UPPER TROF WILL APPROACH THE AREA FROM THE WEST AND PASS MAINLY ACROSS THE NORTHERN SECTIONS LATER WEDNESDAY. WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS ALL LOCATIONS. ON THURSDAY...SEVERAL LEFT OVER BOUNDARIES SHOULD FIRE DURING THE PEAK HEATING HOURS. WILL GO WITH CHANCE POPS ACROSS THE ENTIRE AREA. && .LONG TERM (FRIDAY THROUGH SUNDAY)...LITTLE CHANGE IN THE OVERALL PATTERN ACROSS THE AREA AS AIR MASS REMAINS MOIST AND UNSTABLE. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON. && .PRELIMINARY NUMBERS... GADSDEN 72 92 73 92 73 / 30 20 10 20 ANNISTON 72 92 73 92 73 / 20 20 10 20 BIRMINGHAM 72 92 73 92 73 / 30 20 10 20 TUSCALOOSA 72 92 73 93 73 / 30 20 10 20 CALERA 72 92 73 92 73 / 20 20 10 20 AUBURN 73 94 73 94 73 / 00 20 10 20 MONTGOMERY 73 94 73 94 73 / 00 20 10 20 TROY 73 94 73 94 73 / 00 20 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 103 PM CDT SUN JUL 4 2004 ALZ011>015-017>050-051800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 103 PM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHWESTERN COUNTIES LATE THIS AFTERNOON AND EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THIS COMPLEX MAY PRODUCE STRONG THUNDERSTORMS NORTHWEST OF A LINE FROM VERNON...FAYETTE... JASPER...AND ONEONTA RESULTING IN GUSTY WINDS UP TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. FOR THE REST OF THE AREA...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ALTHOUGH ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME...PLEASE MONITOR THE LATEST WEATHER STATEMENTS FOR POSSIBLE STRONG THUNDERSTORMS ACROSS NORTHWEST SECTIONS OF THE AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 314 PM CDT SUN JUL 4 2004 ALZ011-042100- MARION- 314 PM CDT SUN JUL 4 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 400 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS ACROSS NORTHEAST MISSISSIPPI...MOVING EAST AT 40 MPH...TOWARD MARION COUNTY. THESE STORMS WILL MOVE INTO THE NORTHWEST PARTS OF MARION COUNTY AROUND 400 PM CDT...THEN MOVE ACROSS THE COUNTY BETWEEN 400 PM CDT AND 500 PM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 PM CDT SUN JUL 4 2004 ALZ011-042200- MARION- 400 PM CDT SUN JUL 4 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 500 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BEXAR...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WESTON...BEXAR AND HAMILTON THROUGH 500 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 424 PM CDT SUN JUL 4 2004 ALZ012-042215- LAMAR- 424 PM CDT SUN JUL 4 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 515 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES NORTHWEST OF VERNON...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SULLIGENT...VERNON AND BEAVERTON THROUGH 515 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 454 PM CDT SUN JUL 4 2004 ALZ013-042300- FAYETTE- 454 PM CDT SUN JUL 4 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MOUNT VERNON...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WAYSIDE...MOUNT VERNON...FAYETTE...STUDDARDS CROSSROADS AND BERRY THROUGH 600 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 PM CDT SUN JUL 4 2004 ALZ022-042300- PICKENS- 500 PM CDT SUN JUL 4 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ETHELSVILLE...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ETHELSVILLE...REFORM AND PALMETTO THROUGH 600 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 523 PM CDT SUN JUL 4 2004 ALZ015-042315- WALKER- 523 PM CDT SUN JUL 4 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 615 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES NORTHWEST OF OAKMAN...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAKMAN...JASPER... PARRISH...GOODSPRINGS AND CORDOVA THROUGH 615 PM CDT.
The Birmingham radar (KBMX), 88 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417069, 5417070.